+ Site Statistics
References:
54,258,434
Abstracts:
29,560,870
PMIDs:
28,072,757
+ Search Articles
+ Subscribe to Site Feeds
Most Shared
PDF Full Text
+ PDF Full Text
Request PDF Full Text
+ Follow Us
Follow on Facebook
Follow on Twitter
Follow on LinkedIn
+ Translate
+ Recently Requested

Oxaliplatin-induced sinusoidal obstruction syndrome mimicking metastatic colon cancer in the liver



Oxaliplatin-induced sinusoidal obstruction syndrome mimicking metastatic colon cancer in the liver



Oncology Letters 11(4): 2861-2864



Oxaliplatin is an effective chemotherapeutic agent for the treatment of colorectal cancer; however, it may cause liver injury, particularly sinusoidal obstruction syndrome (SOS). Although SOS does not usually present with focal lesions on radiological images, the present study describes the case of a 22-year-old woman with oxaliplatin-induced SOS mimicking metastatic colon cancer in the liver. An abdominal computed tomography revealed a novel 1 cm, low-density lesion in segment 1 of the liver following the administration of the fourth round of oxaliplatin-based adjuvant chemotherapy for stage III colon cancer. Since the lesion was indistinguishable from metastasis, even with detailed imaging studies, including magnetic resonance imaging and positron emission tomography-computed tomography, an isolated caudate lobectomy was planned. The cut surface of the resected liver showed a localized reddish congested lesion measuring 1.4 cm in diameter. The adjacent hepatic parenchyma also demonstrated diffuse sinusoidal congestion with a nutmeg-like appearance. Histologically, the lesion exhibited severe sinusoidal congestion with peliosis hepatis-like features. The widened sinusoidal space was outlined by markedly attenuated hepatic cords and filled with erythrocytes. The final diagnosis was oxaliplatin-induced SOS. The patient recovered completely and was relapse-free at the time of writing.

(PDF emailed within 0-6 h: $19.90)

Accession: 058488043

Download citation: RISBibTeXText

PMID: 27073565

DOI: 10.3892/ol.2016.4286


Related references

Oxaliplatin-related sinusoidal obstruction syndrome mimicking metastatic liver tumors. Hepatology Research 43(6): 685-689, 2013

Severe Liver Injury Due to Sinusoidal Obstruction Syndrome Induced by Oxaliplatin in a Patient with Resectable Colorectal Liver Metastases. Gan to Kagaku Ryoho. Cancer and ChemoTherapy 45(6): 989-992, 2018

Oxaliplatin-induced hepatic sinusoidal obstruction syndrome in a patient with gastric cancer: A case report. Molecular and Clinical Oncology 8(3): 453-456, 2018

Changes in Noninvasive Liver Fibrosis Indices and Spleen Size During Chemotherapy: Potential Markers for Oxaliplatin-Induced Sinusoidal Obstruction Syndrome. Medicine 95(2): E2454, 2016

Severe hepatic sinusoidal obstruction associated with oxaliplatin-based chemotherapy for metastatic colorectal cancer. Hepatology 38(4 Suppl 1): 696A, October, 2003

Severe hepatic sinusoidal obstruction associated with oxaliplatin-based chemotherapy in patients with metastatic colorectal cancer. Annals of Oncology 15(3): 460-466, 2004

Severe hepatic sinusoidal obstruction and oxaliplatin-based chemotherapy in patients with metastatic colorectal cancer: a real entity?. Annals of Oncology 16(2): 331; Author Reply 332-3, 2005

Hepatic sinusoidal obstruction syndrome (SOS) reduces the effect of oxaliplatin in colorectal liver metastases. Histopathology 61(2): 314-318, 2013

Hepatic sinusoidal obstruction syndrome reduces the effect of oxaliplatin in colorectal liver metastases. Histopathology 61(6): 1247-1248, 2013

von Willebrand Factor-Rich Platelet Thrombi in the Liver Cause Sinusoidal Obstruction Syndrome following Oxaliplatin-Based Chemotherapy. Plos One 10(11): E0143136, 2016

OC-059An experimental study to determine the pathogenesis of oxaliplatin induced sinusoidal obstruction syndrome. Gut 61(Suppl 2): A26.1-A26, 2012

Focal Sinusoidal Obstruction Syndrome Caused by Oxaliplatin-Induced Chemotherapy: A Case Report. Hepatitis Monthly 16(9): E37572, 2016

Liver injury due to chemotherapy-induced sinusoidal obstruction syndrome is associated with sinusoidal capillarization. Annals of Surgical Oncology 19(7): 2230-2237, 2012

Sinusoidal obstruction syndrome is a major feature of hepatic lesions associated with oxaliplatin neoadjuvant chemotherapy for liver colorectal metastases. Journal of the American College of Surgeons 202(1): 199-200, 2005

Hyaluronic acid as a marker of sinusoidal obstruction syndrome after oxaliplatin-based chemotherapy for colorectal liver metastases: don't forget the tumor. Annals of Surgical Oncology 20(5): 1405-1407, 2013